I have been on Geodon for about two weeks 40 mg Now and since the first dose I go through a period of about 16 hours from before sleep to after I wake up that consists of a miserable fatigue and drowsiness, but at the same time I feel restless with the need to pace and keep moving . In other words, my mind is sleepy but my body is anxious. My doctor told me the anxious feeling was akithisia , but I've searched the Internet and have never found anyone to have both akithisia and sleepiness as it seems to be associated with insomnia , so why is it the opposite for me? I can go to sleep fairly easy but I feel miserable in the hours before and hours after waking up. Have any of you heard or experienced this before? I'm new to antipsychotics and my doctor wants to pull me off Geodon but I still have this question lingering. Thanks!
Hi, antipsychotics are known to cause akathisia symtpoms, so your doctor wanting to discontinue the medication is probably a good idea. There are things you can do to try to dull the symptoms in the meantime, such as exercising during the day, yoga is good, also outside/fresh air is a good exercsie circuit. Cut down on nicotine/stop smoking (if you do) as this can cause stimulation, hot baths often help, and some herbal remedies can relax you, and vitamin D. I hope you get some relief soon!
- Geodon Information for Consumers
- Geodon Information for Healthcare Professionals (includes dosage details)
- Side Effects of Geodon (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Feb 2010 • 1 answer
Posted 15 Sep 2012 • 2 answers
Posted 6 Aug 2014 • 1 answer
Posted 10 May 2016 • 1 answer
Posted 15 days ago • 0 answers